Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 20, 2009, 10:16 PM CDT for Bowie County, Red River County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2009, 10:16 PM CDT (03:16 UTC)
- Expired
- Aug 21, 2009, 12:18 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2553 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 9:06 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 20, 9:06 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT THU AUG 20 2009 .DISCUSSION... AFTER COORDINATION WITH SPC...WE HAVE ADDED SEVIER...HOWARD... HEMPSTEAD AND NEVADA COUNTIES TO SVR WATCH #722 VALID UNTIL 03Z. STILL UNCERTAIN AS TO EVOLUTION OF EXISTING CONVECTION AND IF IT WILL WARRANT AN ADDITIONAL WATCH BEYOND 10 PM OR NOT. THE NEXT HOUR OR SO SHOULD TELL THE STORY IN THAT WE MAY JUST EXTEND 722 FOR A FEW MORE HOURS. EITHER WAY...HAVE ADJUSTED POPS ACCORDINGLY KEEPING HIGH CHANCE POPS IN THE WATCH AREA AND LOWERING OUR SOUTHERN ZONES TO SLIGHT CHANCE POPS FOR THE REMAINDER OF THE NIGHT. SHORT TERM PROGS SUPPORT CONTINUED ACTIVITY WITH DESCENT DEEP LAYER SHEAR TO SUPPORT A CONTINUATION OF MULTI-CELL STORMS IN ADVANCE OF THE COLD FRONT. NOT EXPECTING A WIDESPREAD SEVERE WEATHER OUTBREAK WITH THIS SYSTEM BUT PULSE SEVERE THUNDERSTORMS WITH OCCASIONAL LARGE HAIL AND WIND GUSTS ARE CERTAINLY POSSIBLE. UPDATE ALREADY SENT...13. && .AVIATION... THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...JUST AHEAD OF A COLD FRONT THAT IS MOVING SOUTHWARD INTO THE FORECAST REGION. ATMOSPHERIC CONDITIONS WILL REMAIN MODERATELY UNSTABLE FOR THE NEXT FEW HOURS NORTH OF THE INTERSTATE 30 CORRIDOR...WHICH WILL SUPPORT INTENSE THUNDERSTORM ACTIVITY THROUGH 21/06Z AS THE LINE PUSHES INTO THE VICINITY OF TXK. THE MAIN IMPACTS FROM THIS ACTIVITY WILL BE VARIABLE GUSTY WINDS...CEILINGS REDUCED AS LOW AS 500 FEET AND PERIODS OF VERY HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN A QUARTER MILE UNDER THE STRONGEST DOWNPOURS. THIS ACTIVITY SHOULD WEAKEN AFTER 21/06Z AS THE LINE CONTINUES MOVING SOUTHWARD...AFFECTING SHV...GGG AND TYR IN THE 21/09Z TO 21/12Z TIMEFRAME WITH SHOWER AND WEAKENED THUNDERSTORM ACTIVITY. WILL LEAN TOWARD THE GFS MODEL SOLUTION WHICH IS MORE AGGRESSIVE AT MOVING THE COLD FRONT THROUGH THE REGION THROUGH FRIDAY...ALTHOUGH WOULD NOT BE SURPRISED IF THE FRONT BECOMES STALLED ALONG OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY 22/00Z. /18/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 94 69 93 66 / 50 20 10 0 0 MLU 74 92 66 91 62 / 40 30 10 0 0 DEQ 69 91 60 90 58 / 50 10 10 0 0 TXK 72 93 66 93 63 / 50 10 10 0 0 ELD 74 93 64 91 59 / 50 20 10 0 0 TYR 75 95 68 93 68 / 40 20 10 0 0 GGG 75 94 68 94 65 / 40 20 10 0 0 LFK 74 94 68 94 69 / 20 30 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Aug 20, 12:40 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1240 PM CDT THU AUG 20 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-211100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1240 PM CDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS THIS AFTERNOON AND EVENING...AND LATER TONIGHT INTO EAST TEXAS...SOUTH CENTRAL ARKANSAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. SCATTERED STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WINDS WILL BE POSSIBLE DURING THE AFTERNOON AND OVERNIGHT. LARGE HAIL WILL ALSO BE A POSSIBILITY IN THE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO COULD ALSO OCCUR. LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ONGOING SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY MORNING WILL BE ENDING BY FRIDAY AFTERNOON FROM NORTHWEST TO SOUTHEAST. A FEW OF THESE LINGERING STORMS MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. NO RAINFALL IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON OR TONIGHT. LAZ017>022-TXZ152-153-165>167-211100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1240 PM CDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM THIS AFTERNOON AND EVENING OVER EAST TEXAS AND NORTH CENTRAL LOUISIANA. ISOLATED THUNDERSTORMS MAY BE BRIEFLY SEVERE...PRODUCING DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS FRIDAY MORNING MAY PRODUCE BRIEF DAMAGING WINDS BEFORE MOVING OUT OF THE AREA BY FRIDAY EVENING. NO RAINFALL IS EXPECTED FOR SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE TONIGHT OR FRIDAY MORNING. 03
In the hours before
Local storm report, Aug 20, 5:08 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL MARTHAVILLE 31.73N 93.40W
08/20/2009 E0.88 INCH NATCHITOCHES LA PUBLIC
HAIL REPORTED ALONG HWY 120 IN TOWN.
&&
MBERRYSpecial weather statement, Aug 20, 8:12 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT THU AUG 20 2009
ARZ050-051-059-060-OKZ077-TXZ096-210215-
HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
812 PM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER AND HOWARD...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ARKINDA...ASHDOWN...BEN LOMOND...BLEVINS...CENTER
POINT...CORINTH...FOREMAN...HORATIO...LOCKESBURG...MINERAL
SPRINGS...NASHVILLE...SARATOGA...TOLLETTE...WASHINGTON...
WILTON...WINTHROP...IDABEL...BAGWELL...CLARKSVILLE AND
MANCHESTER...
AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS...FROM NEAR IDABEL AND BROKEN BOW
OKLAHOMA...EASTWARD TO NEAR DIERKS ARKANSAS. THESE STORMS WERE MOVING
SOUTHEAST NEAR 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
VIILocal storm report, Aug 20, 9:43 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 7 WNW DE KALB 33.55N 94.73W
08/20/2009 E0.75 INCH BOWIE TX TRAINED SPOTTER
HAIL FALLING IN THE OAK GROVE COMMUNITY NORTHWEST OF
DEKALB.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 43 min |
| Aug 20, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 43 min |
| Aug 20, 9:34 PM CDT | Tornado Warning | SHV | Bowie, Red River | 26 min |
| Aug 20, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 58 min |
| Aug 20, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus | 45 min |
| Aug 20, 11:45 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Wood | 45 min |
| Aug 20, 10:24 PM CDT | Tornado Warning | SHV | Little River, Sevier | 36 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.